Indiana, 2003Tornadoes in Indiana, August 1, 2003
August 1, 2003 · NWS IND · 2 events in 2 counties and zones
2 tornado, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $20,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before the first event at Aug 1, 3:03 PM EST, 3 hours 47 minutes earlier.
Area forecast discussion, Aug 1, 3:03 PM EST, 3 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
255 AM EST FRI AUG 1 2003
MAIN FORECAST PROBLEM WILL BE WHERE THE MAIN AREA OF THUNDERSTORMS
WILL DEVELOP. HAD TROUBLE EVEN GETTING CU TO DEVELOP THIS AFTERNOON.
ATMOSPHERE REMAINS MSTR AND UNSTABLE. SOME STORMS HAVE BEGUN TO
DEVELOP IN THE NRN PART OF THE CWA. PVA MOVG TWD AREA TONIGHT. WILL
CONTINUE THE CHC POPS OVER THE CENTRAL AND N WITH SCT IN THE WATCH
AREA.
INCREASING MSTR OVER AREA ON SATURDAY. SVRL S/W MOV THROUGH. WILL GO
WITH THE ETA LKLY POPS AND SLIGHTLY COOLER TEMPS.
WILL CONTINUE WITH LIKLY POPS INTO THE EVENING SAT THEN CHC. THE
COLD FRONT MOVES THROUGH ON SUNDAY. WILL CONTINUE WITH SCT TSTMS DUE
TO THAT. LOWERS TEMPS SOME DUE TO CLOUD COVER AND RAIN.
.IND...NONE.
HAINES
Hazardous weather outlook, Aug 1, 6:00 AM EST, 12 hours 50 minutes before
INZ021-028>031-035>049-051>057-060>065-067>072-021100-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
600 AM EST FRI AUG 1 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.
.DAY ONE...TODAY AND TONIGHT
THERE IS A CHANCE OF THUNDERSTORMS ACROSS CENTRAL INDIANA
TODAY...ESPECIALLY THIS AFTERNOON AND THUNDERSTORMS WILL BE LIKELY
TONIGHT. THE SEVERE STORM PREDICTION CENTER INDICATES A SLIGHT RISK
OF SEVERE STORMS THIS AFTERNOON AND TONIGHT WITH THE MAIN SEVERE
WEATHER THREAT BEING LARGE HAIL AND DAMAGING WINDS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
THUNDERSTORMS ARE LIKELY ON SATURDAY AND ONCE AGAIN THERE IS A
SLIGHT RISK FOR SEVERE THUNDERSTORMS.
A FEW THUNDERSTORMS ARE ALSO POSSIBLE SUNDAY AND MONDAY. BUT THOSE
ARE NOT EXPECTED TO BE SEVERE.
DRY AND QUIET WEATHER WILL BE THE RULE FROM TUESDAY THROUGH THURSDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON OR TONIGHT AND
AGAIN ON SATURDAY FOR THE POSSIBILITY OF SEVERE THUNDERSTORMS.
JEH
Tornado, Delaware
- When
- August 1, 6:50 PM EST to 6:55 PM EST
- Where
- Delaware County, 1 mi N of Albany
- Rating
- F0
- Path length
- 1.1 mi
- Path width
- 50 yd
- Property damage
- $20,000
- Reported by
- NWS STORM SURVEY
- Coordinates
- 40.317, -85.233
Distinct right moving supercell produced a weak tornado near Albany. The tornado continued northeast into Jay county in the Northern Indiana CWA. A barn was destroyed and a couple of homes recieved minor damage, otherwise there was only damage to trees.
Tornado, Randolph
- When
- August 1, 6:55 PM EST to 7:02 PM EST
- Where
- Randolph County, 9 mi W of Ridgeville
- Rating
- F0
- Path length
- 1 mi
- Path width
- 50 yd
- Reported by
- NWS STORM SURVEY
- Coordinates
- 40.283, -85.200
Second tornado was formed from parent supercell. This one was again an F0 and touched down 9 miles west of Ridgeville in northwest Randolph county. The tornado traveled 1 mile and damaged only trees and power lines.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Drought in Iowa, August 1 to 31, 2003$645 million · 51 events
- Hail and Damaging Winds in Oklahoma, August 1, 20031 death · 1 injured · $390,000 · 1 in hail · 37 events
- Drought in Iowa, August 1 to 31, 2003$312 million · 21 events
- Hail and Damaging Winds in Michigan, August 1, 20031 death · 2 injured · 1 in hail · 24 events
- Hail and Damaging Winds in Michigan, August 1, 2003$505,000 · 1.75 in hail · 17 events
- Damaging Winds in Arkansas, August 1, 2003$275,000 · 70 kt wind · 4 events
- Hail and Lightning Strike in Illinois, August 1, 2003$203,000 · 1.5 in hail · 8 events
- Flash Flood and Hail in Illinois, August 1, 20031.75 in hail · 65 events
- Hail in Iowa, August 1, 2003$175,000 · 1.75 in hail · 1 event
- Tornado and Hail in Indiana, August 1, 20032 injured · $3,000 · F1 · 20 events
- Hail and Damaging Winds in Wisconsin, August 1, 2003$100,000 · 1.75 in hail · 11 events
- Hail in Illinois, August 1, 2003$138,000 · 1.75 in hail · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5378311, 5378312.